Alert archive / California / Wind Advisories in 2013
Wind Advisory 13, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Mar 6, 2013, 3:25 AM PST. It took effect at Mar 6, 2013, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2013, 3:25 AM PST (11:25 UTC)
- In effect from
- Mar 6, 2013, 10:00 AM PST
- Expired
- Mar 6, 2013, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
954 WWUS76 KHNX 061125 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 325 AM PST WED MAR 6 2013 CAZ089-091-061230- /O.CAN.KHNX.WI.Y.0012.000000T0000Z-130306T1600Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 325 AM PST WED MAR 6 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. WINDS HAVE DIMINISHED OVER THE REGION THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ098-099-061930- /O.NEW.KHNX.WI.Y.0013.130306T1800Z-130307T0300Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 325 AM PST WED MAR 6 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING FOR THE KERN COUNTY DESERTS. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH BELOW THE PASSES. * LOCATIONS INCLUDE: INYOKERN...RIDGECREST...CALIFORNIA CITY... EDWARDS AFB...MOJAVE AND ROSAMOND. * IMPACTS: HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS ARE VULNERABLE TO STRONG CROSSWINDS...PARTICULARLY ALONG HIGHWAY 14 AND ROUTE 395. OTHER ROADS AFFECTED BY STRONG WINDS INCLUDE HIGHWAYS 58 AND 178. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MOLINA WEATHER.GOV/HANFORD
2 follow-up statements
099 WWUS76 KHNX 061924 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1124 AM PST WED MAR 6 2013 CAZ098-099-070300- /O.CON.KHNX.WI.Y.0013.000000T0000Z-130307T0300Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 1124 AM PST WED MAR 6 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR THE KERN COUNTY DESERTS. * WINDS: WEST 20 TO 30 MPH WITH GUSTS TO AROUND 50 MPH BELOW THE PASSES. * LOCATIONS INCLUDE: INYOKERN AND RIDGECREST. * IMPACTS: HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRACTOR TRAILERS ARE VULNERABLE TO STRONG CROSSWINDS...PARTICULARLY ALONG HIGHWAY 14 AND ROUTE 395. OTHER ROADS AFFECTED BY STRONG WINDS INCLUDE HIGHWAYS 58 AND 178. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS WEATHER.GOV/HANFORD
795 WWUS76 KHNX 070301 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 701 PM PST WED MAR 6 2013 CAZ098-099-070415- /O.EXP.KHNX.WI.Y.0013.000000T0000Z-130307T0300Z/ INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 701 PM PST WED MAR 6 2013 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY FOR THE KERN COUNTY DESERT HAS EXPIRED... WESTERLY WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS DURING THE PAST COUPLE OF HOURS AND WILL CONTINUE TO ABATE THIS EVENING. $$ DURFEE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Mar 5, 8:14 PM PST, 7 hours 11 minutes earlier.
Area forecast discussion, Mar 5, 8:14 PM PST, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
814 PM PST TUE MAR 5 2013
.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED FRONTAL SYSTEM ARE EXPECTED TO ARRIVE
TONIGHT. THIS SYSTEM WILL PRODUCE CHANCES OF RAIN AND HIGHER
ELEVATION SNOW TO THE AREA THROUGH THE REST OF THE WEEK AND A SLIGHT
CHANCE OF THUNDERSTORMS OVER THE SAN JOAQUIN VALLEY THURSDAY AND
FRIDAY. THERE ALSO WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER THE
KERN DESERT FRIDAY.
&&
.DISCUSSION...
PRECIPITATION ALONG AND AHEAD OF THE COLD FRONT IS WORKING ITS WAY
INTO THE SAN FRANCISCO BAY AREA THIS EVENING. IT WILL LIKELY BE
AFTER MIDNIGHT BEFORE IT MOVES INTO THE CENTRAL CALIFORNIA
INTERIOR. IT HAS BEEN BREEZY IN PARTS OF THE CENTRAL AND SOUTHERN
SAN JOAQUIN VALLEY THIS EVENING AHEAD OF THE APPROACHING FRONT.
HOWEVER, WITH THE EXCEPTION OF SUNFLOWER VALLEY, WINDS HAVE
REMAINED BELOW ADVISORY LEVELS. CURRENT FORECAST IS ON TRACK WITH
THE SLOW APPROACH OF THE PRECIPITATION. THUS NO UPDATES NEEDED AT
THIS TIME.
&&
.AVIATION...
SAN JOAQUIN VALLEY...LCL IFR VSBYS WILL BE POSSIBLE ALONG THE WEST
SIDE OF THE VALLEY TONIGHT THRU 12Z WEDNESDAY DUE TO WIND
GUSTS TO 30KT BELOW THE COASTAL MOUNTAIN PASSES. OTHERWISE MVFR
CONDITIONS IN AREAS OF RAIN SPREADING SOUTHWARD OVERNIGHT.
SIERRA NEVADA...MOUNTAIN OBSCURATIONS AND SNOW DEVELOPING BY 08Z
MAINLY NORTH OF THE KINGS RIVER. SNOW AND OBSCURATIONS EXTENDING
INTO THE TULARE MOUNTAINS AFTER 11Z.
KERN COUNTY MOUNTAINS AND DESERT...VFR CONDITIONS UNTIL 15Z. THEN
MOUNTAIN OBSCURATIONS AND RAIN DEVELOPING THEREAFTER OVER THE
TEHACHAPI MOUNTAINS. VFR CONDITIONS IN THE THE KERN COUNTY
DESERT DURING THE NEXT 24 HOURS.
&&
.PREV DISC... /ISSUED 200 PM PST TUE MAR 5 2013/
DISCUSSION...ANOTHER MILD AND DRY DAY ACROSS OUR AREA WITH
TEMPERATURES AT MOST LOCATIONS RUNNING A FEW DEGREES ABOVE YDAY AS
CENTRAL CA REMAINS UNDER A MILD AND DRY SOUTHWEST FLOW. AT THIS
TIME...THE AREA IS SITUATED IN BETWEEN AN UPPER RIDGE OVER THE
GREAT BASIN AND AN UPPER LOW CENTER OFF THE PAC NW COAST NEAR
42N/131W. 12Z WRF/GFS INDICATE THIS LOW CENTER WILL APPROACH THE
COAST TONIGHT THEN A PIECE OF ENERGY WILL BREAK OFF FROM IT AND
PUSH ACROSS THE PAC NW AND NORCAL ON WEDNESDAY...RESULTING IN
AREAS OF BLOWING DUST ACROSS THE WEST SIDE OF THE SAN JOAQUIN
VALLEY THIS EVENING AHEAD OF A STRONG COLD FRONT. THE FRONT WILL
CROSS OUR AREA TONIGHT...RESULTING IN A MUCH MUCH COOLER AND
UNSETTLED AIRMASS SPREADING INTO OUR AREA ON WEDNESDAY WITH
DAYTIME TEMPERATURES EXPECTED TO BE 10-15 DEG F LOWER THAN TODAY.
RH AND OMEGA PROGS ARE SHOWING A SHOT OF DEEP MOISTURE AND UVM
MOVING ACROSS NORCAL LATE TONIGHT AND WEDNESDAY RESULTING A PERIOD
OF LIGHT PRECIPITATION ACROSS OUR AREA EXCEPT THE KERN COUNTY
DESERTS. ABOVE 5000 FEET...5 TO 10 INCHES OF NEW SNOWFALL CAN BE
EXPECTED OVER THE SOUTHERN SIERRA NEVADA NEAR YOSEMITE WITH LESSER
AMOUNTS FURTHER SOUTH. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
FOR ELEVATIONS ABOVE 5000 FEET NORTH OF KINGS CANYON FROM LATE
THIS EVENING UNTIL LATE WEDNESDAY EVENING. ACROSS THE SAN JOAQUIN
VALLEY...A TENTH TO A QUARTER OF AN INCH OF RAINFALL IS LIKELY
FROM FRESNO COUNTY NORTHWARD AND UP TO A TENTH OF AN INCH OF
RAINFALL IS POSSIBLE OVER THE SOUTH VALLEY LATE TONIGHT THROUGH
WEDNESDAY EVENING.
THE LOW CENTER IS THEN PROGGED TO DROP SOUTHWARD ALONG THE CA
COAST THURSDAY AND THURSDAY NIGHT THEN MOVE EAST OVER SOCAL FRIDAY
AND FRIDAY NIGHT...BRINGING A PERIOD OF SHOWERY WEATHER TO OUR
AREA. THE MODELS ARE HAVING A VERY DIFFICULT TIME WITH THE
MOISTURE CONTENT OF THIS FEATURE SO FORECASTER CONFIDENCE FOR
THURSDAY THROUGH FRIDAY NIGHT IS LOW. WHAT IS CERTAIN IS THAT
TEMPERATURES WILL BE BELOW SEASONAL NORMALS ON BOTH DAYS AND THERE
WILL BE AN UNSTABLE AIRMASS OVER OUR AREA WITH THE LOW CENTER
BEING SITUATED CLOSE TO THE COAST SO WILL CONTINUE TO MENTION THE
POSSIBILITY OF THUNDERSTORMS OVER THE CENTRAL VALLEY ON THURSDAY
AND OVER PORTIONS OF THE VALLEY AND THE KERN DESERTS ON FRIDAY AS
CAPES AND LI/S WILL BE SUFFICIENT FOR AT LEAST ISOLATED
THUNDERSTORM DEVELOPMENT ON BOTH DAYS. THERE IS LESS CERTAINTY IN
HOW MUCH PRECIPITATION OUR AREA WILL RECEIVE AND THAT WILL BE VERY
MUCH DEPENDENT ON THE EVENTUAL TRACK OF THE UPPER LOW. HAVE
INCREASED POPS AND SKY COVER FOR THIS PERIOD...BUT WILL HOLD OFF
ON ISSUING ANY WINTER WEATHER HIGHLIGHTS DURING THIS TIME FRAME
UNTIL FORECASTER CONFIDENCE IMPROVES IN REGARDS TO HOW MUCH
MOISTURE WILL IMPACT OUR AREA. WITH SNOW LEVELS EXPECTED TO BE
BELOW 4000 FEET BY FRIDAY THERE IS A POSSIBILITY THAT TRAVEL MAY
BE ADVERSELY IMPACTED ALONG INTERSTATE 5 OVER THE GRAPEVINE AREA
AND ALONG HIGHWAY 58 OVER THE TEHACHAPI AREA.
THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT INDICATING
THE UPPER LOW WILL PUSH INTO THE DESERT SOUTHWEST BY SATURDAY
WHILE AND UPPER RIDGE AMPLIFIES OFF THE CA COAST...BUT LACK
DETAILS WITH TIMING ON THE RIDGE BUILDING INLAND LATER THIS
WEEKEND INTO EARLY NEXT WEEK. REGARDLESS...A WARMING AND DRYING
TREND IS IN STORE ACROSS OUR AREA FOR THE WEEKEND THROUGH THE
MIDDLE OF NEXT WEEK WITH TEMPERATURES EXPECTED TO RISE TO WELL
ABOVE SEASONAL NORMALS BY NEXT MONDAY.
&&
.AIR QUALITY ISSUES...
NONE.
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS LOW.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 03-05 84:1929 46:1981 57:1890 31:1971
KFAT 03-06 86:1899 48:1952 54:2011 31:1971
KFAT 03-07 84:1899 48:1918 57:1986 30:1969
KBFL 03-05 86:1929 50:1981 58:1975 30:1923
KBFL 03-06 82:1972 51:1958 57:1972 30:1903
KBFL 03-07 83:1993 51:1919 63:1975 28:1907
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 PM PST WEDNESDAY ABOVE 5000
FEET FOR THE CAZ096.
&&
PUBLIC...BEAN
AVN/FW...JEB
PREV DISCUSSION...DS
SYNOPSIS...WP
WEATHER.GOV/HANFORDHazardous weather outlook, Mar 5, 7:37 PM PST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 737 PM PST TUE MAR 5 2013 CAZ096-070345- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 737 PM PST TUE MAR 5 2013 ...SNOW IN THE SIERRA NEVADA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...TONIGHT A WINTER WEATHER ADVISORY ABOVE 5000 FEET IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PST WEDNESDAY. FOR DETAILS..PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT ABOVE 5000 FEET THROUGH 10 PM PST WEDNESDAY EVENING. FOR DETAILS..PLEASE REFER TO THE LATEST WINTER WEATHER MESSAGE /SFOWSWHNX/ ISSUED BY THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HANFORD. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ089>092-070345- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- 737 PM PST TUE MAR 5 2013 ...BLOWING DUST THIS EVENING THEN THUNDERSTORMS POSSIBLE THURSDAY AND FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL AND SOUTHERN SAN JOAQUIN VALLEY. .DAY ONE...TONIGHT GUSTY SOUTHERLY WINDS MAY CREATE AREAS OF BLOWING DUST THIS EVENING...ESPECIALLY IN MERCED AND WESTERN FRESNO COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. CAZ098-099-070345- INDIAN WELLS VALLEY-SOUTHEASTERN KERN COUNTY DESERT- 737 PM PST TUE MAR 5 2013 ...THUNDERSTORMS POSSIBLE FRIDAY AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY DESERTS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON AND EVENING...ESPECIALLY OVER THE SOUTHERN DESERT NEAR ROSAMOND...EDWARDS AFB AND BORON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. WP
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 12:08 AM PST | Wind Advisory | HNX | 3 hr | |
| Mar 6, 3:10 AM PST | Winter Weather Advisory | HNX | 3 days |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.